Alert archive / Arizona / Flash Flood Warnings in 2021
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 29, 2021, 1:08 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 1:08 PM MST (20:08 UTC)
- Expired
- Jun 29, 2021, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 87 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
157
WGUS55 KVEF 292008
FFWVEF
AZC015-292315-
/O.NEW.KVEF.FF.W.0001.210629T2008Z-210629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
108 PM PDT Tue Jun 29 2021
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 415 PM MST.
* At 108 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in Colorado City. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Colorado City, Pipe Spring and Kaibab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3661 11296 3678 11315 3700 11319 3700 11254
3697 11254 3695 11253 3694 11255 3690 11255
3689 11257 3686 11258 3683 11260 3681 11260
3679 11261 3676 11262 3676 11261 3675 11262
3674 11261 3674 11262 3672 11262
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC4 follow-up statements
602
WGUS75 KVEF 292032
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
132 PM PDT Tue Jun 29 2021
AZC015-292315-
/O.CON.KVEF.FF.W.0001.000000T0000Z-210629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
132 PM MST Tue Jun 29 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 132 PM MST, The Short Creek and Central rain gauge in Colorado
City has indicated 0.83 inches of rain fall. Thunderstorms in
Colorado City and to the north in southern Utah continue to produce
very heavy rainfall. An additional inch of rain as well as
significant runoff will continue to produce flash flooding.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Colorado City, Pipe Spring and Kaibab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3661 11296 3678 11315 3700 11319 3700 11254
3697 11254 3695 11253 3694 11255 3690 11255
3689 11257 3686 11258 3683 11260 3681 11260
3679 11261 3676 11262 3676 11261 3675 11262
3674 11261 3674 11262 3672 11262
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC184
WGUS75 KVEF 292055
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
155 PM PDT Tue Jun 29 2021
AZC015-292315-
/O.CON.KVEF.FF.W.0001.000000T0000Z-210629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
155 PM MST Tue Jun 29 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 155 PM MST, Rain gauges in Colorado City have received between
1.1 and and 1.3 inches of rain. Heavy rain from thunderstorms
continues in Colorado City as well as further north in southern
Utah. Flash flooding will continue.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Colorado City, Pipe Spring and Kaibab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3661 11296 3678 11315 3700 11319 3700 11254
3697 11254 3695 11253 3694 11255 3690 11255
3689 11257 3686 11258 3683 11260 3681 11260
3679 11261 3676 11262 3676 11261 3675 11262
3674 11261 3674 11262 3672 11262
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC598
WGUS75 KVEF 292210
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
310 PM PDT Tue Jun 29 2021
AZC015-292315-
/O.CON.KVEF.FF.W.0001.000000T0000Z-210629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
310 PM MST Tue Jun 29 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 310 PM MST, Rain gauges observed 1.6 to 1.8 inches of rain since
1 pm MST. The water level has risen multiple times to between 1 and
2 feet along Short Creek at Central St. in Colorado City and road
closures have occurred. Flash flooding was also observed by the
public in Centennial Park.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Colorado City, Pipe Spring and Kaibab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3661 11296 3678 11315 3700 11319 3700 11254
3697 11254 3695 11253 3694 11255 3690 11255
3689 11257 3686 11258 3683 11260 3681 11260
3679 11261 3676 11262 3676 11261 3675 11262
3674 11261 3674 11262 3672 11262
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC167
WGUS75 KVEF 292308
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
408 PM PDT Tue Jun 29 2021
AZC015-292318-
/O.EXP.KVEF.FF.W.0001.000000T0000Z-210629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
408 PM MST Tue Jun 29 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR
NORTHEASTERN MOHAVE COUNTY...
The heavy rain has ended. Runoff from the earlier heavy rain will
continue. Please continue to heed remaining road closures.
LAT...LON 3661 11296 3678 11315 3700 11319 3700 11254
3697 11254 3695 11253 3694 11255 3690 11255
3689 11257 3686 11258 3683 11260 3681 11260
3679 11261 3676 11262 3676 11261 3675 11262
3674 11261 3674 11262 3672 11262
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 1:00 PM MST, 8 minutes earlier.
Area forecast discussion, Jun 29, 1:00 PM MST, 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 100 PM PDT Tue Jun 29 2021 .SYNOPSIS...Increasing monsoonal moisture will lead to chances for showers and thunderstorms each day through Thursday. The main threat in the Sierra and southern Great Basin today will be dry lightning before the deeper moisture arrives tonight, while the main threats in much of the Mojave Desert will be high winds and flash flooding. The highest chances for widespread precipitation will be Tuesday and Wednesday before the moisture slowly retreats the second half of the week. Cooler temperatures are expected through Thursday before a drying and warming trend returns this weekend into next week. && .SHORT TERM... Current hi-res models have a complex of precipitation continuing overnight, likely similar to or a bit more robust than what we saw last night. However, confidence is low in this forecast as short- term models are split on how long convection will persist overnight. This will play a big role into Wednesda's forecast. If we keep the clouds and showers through the night, then Wednesday's thunderstorms chances will be limited and better chances will displaced north of our area. If the precipitation ends around midnight like some of the models show, then Wednesday afternoon will likely have another round of showers and thunderstorms. Flash flooding threat looks to be slightly higher tomorrow compared to today as PWATs increase again overnight with another moisture push and storm motion is forecasted to be slower than the past few rounds of convection. If anything develops in southern Clark, Mohave, and southeast San Bernardino counties Wednesday, they could produce flash flooding. The wind threat for that same area should be lower tomorrow though as we better saturate the low levels. Further north where dry air near the surface will likely still exist, sudden gusty winds will be the main concern. The Red Flag Warning for fry thunderstorms will likely be allowed to expire at 8pm as a better push of moisture is likely this evening and overnight. HREF shows PWATs up to an inch push into the region by tonight. Otherwise, temperatures on Wednesday should be cooler than today, and maybe even below normal in some locations where clouds persist through much of the day. The low confidence in the forecast continues for Thursday, as again Wednesday's storm activity will influence Thursday's overall expectations. In general, heights should rise through the day as high pressure builds in slowly from the southeast. This will likely dry out things a little, though some moisture should remain in place over the region. Ensembles differ on how much moisture will remain over southern Clark into Mohave counties Thursday, with ECMWF ensembles show a high chance for PWATs over 1inch still in place over that region...but the GEFS showing it drying out quicker and the 1inch PWAT probabilities are far less. Thursday has some potential for another round of thunderstorms, but definitely not a slam dunk either. .LONG TERM...Friday through Monday. Tropical moisture from the remnant tropical system Enrique lingers south of the area through the long term with the GEFS mean forecasting anomalously high precipitable water pooled across much of our area. 1.5-2.0 inch mean PWATs are forecast in the region just south of our southern CWA border on Friday with the 1-1.5 inch mean line extending across central and eastern San Bernardino County, over much of Clark County and southern and central Mohave County Friday afternoon. The moisture profile based off the GEFS mean is largely unchanged through the weekend before an eastern Pacific trough moves in from the west bringing drier air to much of the area on Monday except in the far southeast CWA where the probability of 1 inch PWATs are in the 50-70 percent range. Temperatures are forecast to hold steady right around normal Friday through Sunday then warming a few degrees to above normal on Monday. However, it is worth noting the uncertainty given the fairly large temperature spread. && .FIRE WEATHER...Dry low levels/inverted-V soundings will remain in place through early this evening before the better moisture works its way in, so thunderstorms this afternoon and evening will likely start as dry then transition to wet by tonight. Even though there is a short window for dry thunder, the extremely dry fuels justify erring on the side of caution. Sudden gusty winds are also possible with any of these storms, so new fire starts could easily be spread. Better moisture will spread across the entire region by tonight, with improving RHs likely Wednesday. && .AVIATION...For McCarran...Scattered thunderstorms are expected to develop later this afternoon and evening over southern Nevada. There is still a good potential to see a thunderstorm complex producing wind gusts over 35kts and CIGS of 6 to 8k feet move near or over the terminal this evening. Winds should go variable once again overnight before southeasterly winds return tomorrow, along with the chance of more thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing south to southeast winds are expected over much of the area this afternoon with speeds 10-15 kts. Scattered thunderstorms are expected to develop this afternoon and evening over the Sierras and southern Nevada leading to gusty and erratic winds at times through the evening. Some isolated gusts up to 40kts will be possible with stronger storms along with CIGS to around 6k feet. Typical diurnal winds are expected later tonight and tomorrow morning before the threat of more storms returns. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Salmen AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.